By Topic

Optimal Retransmission Control of Slotted ALOHA Systems

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Y. -C. Jenq ; Bell Laboratories, Holmdel, NJ, USA

Multiple access methods constitute an important subject in the design of distributed computer communication systems. A technique which has attracted considerable attention is the slotted ALOHA random access scheme. In this paper, based on some analytical properties of the slotted ALOHA system [9], we establish the optimality property of the multiple control limit policy among the class of multiple-action policies. The previously reported control limit policy [6] is just a special case. We then derive the optimal retransmission control (ORC) policy which is optimal among the whole class of stationary policies. The superiority of the ORC policy is also illustrated by numerical examples. The performance of the ORC policy for various potential input traffic intensity is presented.

Published in:

IEEE Transactions on Communications  (Volume:29 ,  Issue: 6 )